Hail, Saline
- When
- March 18, 7:15 AM CST
- Where
- Saline County, East End
- Measured
- 0.75 in hail
- Reported by
- Social Media
- Coordinates
- 34.550, -92.350
Low pressure moved across Arkansas on the 18th, setting off thunderstorms in the cooler air to the north of a cold front. There were numerous reports of hail 1/4 to 1/2 inch in diameter in central and southern Arkansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Low pressure moved across Arkansas on the 18th, setting off thunderstorms in the cooler air to the north of a cold front. There were numerous reports of hail 1/4 to 1/2 inch in diameter in central and southern Arkansas. A few places received hail ranging in size from 3/4 to 1 inch in diameter.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 18, 5:30 AM CST, 1 hour 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION NATIONAL WEATHER SERVICE LITTLE ROCK AR 630 AM CDT MON MAR 18 2013 .AVIATION... OVERALL MVFR CEILINGS AND VISIBILITY WITH AREAS OF VFR OVER NORTHERN AND SOUTHERN AR...WHILE PATCHY IFR ESPECIALLY INITIALLY AT KLIT. THE FRONTAL BOUNDARY HAS MOVED TO SOUTHERN AR AND AN AREA OF LOW PRESSURE WILL MOVE ALONG THE FRONT TODAY AND HELP DEVELOP SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. USED VCSH AND TEMPO GROUPS TO COVER PRECIP CHANCES. WINDS WILL BE NW TO N AT 5 TO 15 KNOTS NORTH OF THE FRONT...WHILE SOUTH WINDS OF 5 TO 15 KNOTS SOUTH OF THE FRONT. WINDS WILL BECOME SW TO NW THROUGH THE DAY AS THE SYSTEM MOVES THROUGH AR. WIND SHEAR WILL BE PRESENT MOSTLY ALONG AND SOUTH OF THE FRONT. THROUGH TODAY THE SYSTEM WILL GRADUALLY MOVE EAST THROUGH AR AND WEATHER CONDITIONS WILL IMPROVE. (59) && .PREV DISCUSSION... /ISSUED 250 AM CDT MON MAR 18 2013/ .SHORT TERM...TODAY THROUGH THURSDAY NIGHT SFC FRONT REMAINS DRAPED ACROSS THE CWA EARLY THIS MORNING...STRETCHING FORM NORTH OF MEMPHIS...TO SOUTH OF PINE BLUFF...TO AROUND TEXARKANA. SHRA AND A FEW TSRA CONTINUE TO DEVELOP ALONG AN AXIS NORTH OF THIS FRONT...FROM ABOUT ARKADELPHIA TO LITTLE ROCK INTO THE BOOT-HEEL OF MO. COOL TEMPS IN THE 40S WITH PATCHY FOG HAVE BEEN THE MAIN STORY NORTH OF THE FRONT...WITH TEMPS IN THE 60S SOUTH OF THE FRONT. THE AFOREMENTIONED FRONT WILL CONTINUE TO BE THE MAIN FOCUS FOR SHRA/TSRA ACTIVITY THROUGH THIS MON. EXPECT THE FRONT TO REMAIN NEARLY STATIONARY THROUGH ABOUT MIDDAY...WITH MOISTURE LIFTING NORTH OVER THE FRONT. BEST POPS WILL REMAIN ACROSS THE SE HALF OF THE CWA AS A RESULT...WITH SHRA/TSRA POSSIBLE. SOME SMALL HAIL COULD BE SEEN WITH THE STRONGEST CELLS. TO THE NW...EXPECT SOME FOG EARLY...SPOTTY SHRA AND COOL TEMPS TO PERSIST THROUGH ABOUT MIDDAY. BY THIS AFTERNOON...THE SFC FRONT WILL BEGIN TO SURGE SE AND MOVE OUT OF THE STATE BY LATE THIS EVENING. AS A RESULT...BEST POPS WILL BE LIMITED TO THE SERN COUNTIES LATE THIS AFTERNOON INTO THE EARLY EVENING HRS BEFORE THE FRONT EXITS COMPLETELY TO THE SE. HIGH PRESSURE WILL MOVE OVER THE REGION FOR TUE...WITH DRY CONDITIONS EXPECTED. THIS TREND WILL CONTINUE THROUGH WED BEFORE THE APPROACH OF THE NEXT STORM SYSTEM. SFC LOW PRESSURE WILL DEVELOP TO THE WEST OVER OK/TX AS A WEAK UPPER WAVE DROPS SE FROM THE SRN ROCKIES. MOISTURE WILL BEGIN LIFTING NORTH INTO AR AHEAD OF THIS SFC LOW...WITH PRECIP CHANCES INCREASING FOR THU. COLD/DRY AIR WILL BE IN PLACE AS THIS MOISTURE LIFTS NORTH OVER AR...WITH A WINTRY MIX POSSIBLE ACROSS NRN SECTIONS OF THE STATE THU. WARMING TEMPS THROUGHOUT THE DAY COULD CHANGE PRECIP ACROSS THIS PORTION OF THE STATE BACK TO ALL LIQUID. HOWEVER...IF ENOUGH DRY AIR REMAINS IN PLACE...EVAPORATE COOLING COULD KEEP A WINTRY MIX GOING FOR MUCH OF THU FOR THE NRN COUNTIES OF THE CWA. THE POTENTIAL FOR PRECIP WILL INCREASE BY THU NIGHT AS THE SFC LOW MOVES JUST SOUTH OF THE STATE. MOISTURE WILL CONTINUE LIFTING NORTH OVER COOLER/DRIER AIR NEAR THE SFC...WITH THE POTENTIAL FOR A WINTRY MIX FOR PORTIONS OF THE CWA PERSISTING INTO EARLY IN THE LONG TERM PERIOD. AT THIS TIME...KEEP ANY WINTRY MIX ACROSS THE NRN COUNTIES DURING THE OVERNIGHT AND EARLY MORNING HRS. HOWEVER...GIVEN SOME PERSISTING UNCERTAINTIES REGARDING THE EXACT TRACK OF THE SFC LOW...AND THE OVERALL DETAILS IN THE VERTICAL THERMAL PROFILE...EXPECT ONGOING REFINEMENTS IN THE FORECAST FOR THIS LATER WEEK STORM SYSTEM. && .LONG TERM...FRIDAY THROUGH SUNDAY THE FRIDAY FORECAST HAS COME INTO BETTER AGREEMENT WITH A SYSTEM MOVING ACROSS THE SOUTHERN STATES...WHILE ENOUGH MOISTURE ADVECTS NORTHWARD TO AR. FRIDAY MORNING FORECAST TEMPERATURE PROFILES ARE HINTING AT ENOUGH COLD AIR TO BE IN PLACE ON THE NORTH SIDE OF THE SYSTEM...WITH A WINTRY MIX WILL BE POSSIBLE ACROSS NORTHERN SECTIONS OF THE STATE. SHALLOW COLD AIR WITH WARMER AIR ALOFT WOULD HINT AT FREEZING RAIN OR SLEET... VERSUS SNOW. THIS IS IN THE FORECAST FRIDAY MORNING...THEN TEMPS COULD WARM ENOUGH TO GO BACK TO ALL RAIN. THE SOUTHERN SYSTEM MOVES EAST DURING THE DAY FRIDAY AND GRADUALLY RAIN ENDS OVER AR. THERE IS SOME UNCERTAINTY IN THE MODELS ON HOW QUICKLY MOISTURE AND RAIN CHANCES PULL OUT OF AR...THEREFORE FUTURE MODEL RUNS MAY KEEP A CHANCE OF PRECIP...RAIN AND POSSIBLE WINTER PRECIP...OVER AR THROUGH SATURDAY MORNING. BUT AT THIS TIME FORECAST DRIES IT OUT AROUND 06Z SATURDAY MORNING. FORECAST FOR SATURDAY AND SUNDAY IS BASICALLY DRY AT THIS TIME WITH BELOW NORMAL TEMPS. A BROAD UPPER TROUGH WILL DEEPEN OVER THE CENTRAL TO EASTERN PLAINS WHICH WILL FILTER COOLER THAN NORMAL TEMPS INTO THE REGION. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 57 35 60 37 / 30 0 0 10 CAMDEN AR 70 44 70 44 / 50 10 0 10 HARRISON AR 56 33 60 35 / 20 0 0 10 HOT SPRINGS AR 64 41 66 42 / 30 0 0 10 LITTLE ROCK AR 64 40 65 42 / 40 10 0 10 MONTICELLO AR 73 43 68 43 / 50 10 0 10 MOUNT IDA AR 62 40 66 42 / 20 0 0 10 MOUNTAIN HOME AR 56 32 60 35 / 20 0 0 10 NEWPORT AR 58 35 60 37 / 40 10 0 10 PINE BLUFF AR 69 41 66 42 / 50 10 0 10 RUSSELLVILLE AR 60 38 65 40 / 20 0 0 10 SEARCY AR 60 36 62 39 / 40 10 0 10 STUTTGART AR 65 39 63 41 / 50 10 0 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...62 / LONG TERM...59
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT MON MAR 18 2013 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT MON MAR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT AND SURFACE SYSTEM WILL SLOWLY MOVE ACROSS ARKANSAS TODAY AND DEVELOP SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS. ISOLATED STRONG STORMS MAY BE SEEN WITH SMALL HAIL AND GUSTY WINDS POSSIBLE. THE THREAT OF SEVERE STORMS WILL BE VERY LOW. THE SYSTEM WILL GRADUALLY MOVE OUT OF ARKANSAS LATER TODAY AND TAKE THE CHANCE OF RAIN OUT OF THE STATE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RAIN CHANCES WILL RETURN TO ARKANSAS THURSDAY AND FRIDAY WITH THE NEXT SYSTEM. THERE ARE INDICATIONS SOME WINTER PRECIPITATION WILL BE POSSIBLE ACROSS THE NORTH THURSDAY MORNING AND AGAIN LATE THURSDAY NIGHT TO FRIDAY MORNING. AT THIS TIME UNCERTAINTY DOES REMAIN IN THE FORECAST ON THE IMPACT...AND LATER FORECASTS WILL FINE TUNE THE CHANCE OF WINTER WEATHER OVER NORTHERN ARKANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 713 AM CDT MON MAR 18 2013 ARZ044-181240- PULASKI AR- 713 AM CDT MON MAR 18 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PULASKI COUNTY UNTIL 745 AM CDT... AT 708 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF WEST LITTLE ROCK...MOVING EAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...ALONG WITH GUSTY WINDS. * LOCATIONS IMPACTED INCLUDE... WEST LITTLE ROCK... SW LITTLE ROCK... SHERWOOD... N LITTLE ROCK ARPT... NORTH LITTLE ROCK... DWNTWN LITTLE ROCK... LITTLE ROCK ARPT... SYLVAN HILLS... PROTHRO JUNCTION... MCALMONT... LEVY... LAKEWOOD... GEYER SPRINGS... CHENAL VALLEY... CAMP ROBINSON... BURNS PARK... ARGENTA... ROSE CITY... THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 129 AND 142. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 147 AND 163. THIS INCLUDES INTERSTATE 430 BETWEEN MILE MARKERS 1 AND 12. THIS INCLUDES INTERSTATE 440 BETWEEN MILE MARKERS 1 AND 14. THIS INCLUDES INTERSTATE 630 BETWEEN MILE MARKERS 1 AND 7. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3472 9209 3465 9243 3480 9255 3487 9208 TIME...MOT...LOC 1213Z 257DEG 37KT 3474 9240 58
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 732 AM CDT MON MAR 18 2013 ARZ045-181300- LONOKE AR- 732 AM CDT MON MAR 18 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LONOKE COUNTY UNTIL 800 AM CDT... AT 730 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF MCALMONT...OR 5 MILES SOUTHEAST OF SHERWOOD...MOVING EAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... LONOKE... SOUTH BEND... SISEMORE... METO... MCCREANOR... CARLISLE... WOODLAWN... KERR... FURLOW... FAIRVIEW... WATTENSAW... UNION VALLEY... BEARSKIN LAKE... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 164 AND 182. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3478 9174 3471 9208 3487 9208 3497 9181 TIME...MOT...LOC 1232Z 254DEG 36KT 3479 9212 58
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 735 AM CDT MON MAR 18 2013 ARZ045-046-056-057-181305- ARKANSAS AR-JEFFERSON AR-LONOKE AR-PRAIRIE AR- 735 AM CDT MON MAR 18 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PRAIRIE...SOUTHEASTERN LONOKE...NORTHERN JEFFERSON AND NORTHWESTERN ARKANSAS COUNTIES UNTIL 800 AM CDT... AT 730 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES NORTH OF HUMPHREY...OR 9 MILES WEST OF STUTTGART...MOVING NORTHEAST AT 35 MPH. ANOTHER STORM WAS LOCATED JUST WEST OF WABBASEKA...AND ALSO MOVING NORTHEAST AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... STUTTGART... ULM... STUTTGART MUNI ARPT... HUMPHREY... HUMNOKE... BRUMMITT... ALTHEIMER... WABBASEKA... TUCKER... SHERRILL... GETHSEMANE... FAIRMOUNT... ALLPORT... YODER... WALWORTH RES... SOUTH STUTTGART... SCROGGINS RES... RICUSKY... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3465 9151 3447 9137 3428 9190 3444 9203 TIME...MOT...LOC 1234Z 245DEG 30KT 3448 9166 58
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
737 AM CDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 AM HAIL WEST LITTLE ROCK 34.77N 92.43W
03/18/2013 E0.25 INCH PULASKI AR SOCIAL MEDIA
&&
58SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
757 AM CDT MON MAR 18 2013
ARZ046-047-057-181330-
ARKANSAS AR-MONROE AR-PRAIRIE AR-
757 AM CDT MON MAR 18 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PRAIRIE...CENTRAL
MONROE AND NORTHERN ARKANSAS COUNTIES UNTIL 830 AM CDT...
AT 756 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES SOUTHEAST OF ULM...OR 7 MILES NORTHEAST
OF STUTTGART...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CLARENDON... ROE... HOLLY GROVE...
MONROE... DUNCAN... CASSCOE...
BLACKTON... ABERDEEN... SMALE...
RICH... RED CAT LAKE... PRESTON FERRY...
PARK GROVE... MIDWAY LAKE... MCCOLLUM LAKE...
LUCKETT LAKE... JEFFRIES...
HOLLY GROVE MUNI ARPT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3448 9137 3465 9151 3484 9110 3482 9109
3474 9110 3474 9106 3468 9104 3462 9104
TIME...MOT...LOC 1258Z 244DEG 29KT 3456 9142
58SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 815 AM CDT MON MAR 18 2013 ARZ043-044-181345- PULASKI AR-SALINE AR- 815 AM CDT MON MAR 18 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SALINE AND SOUTHERN PULASKI COUNTIES UNTIL 845 AM CDT... AT 813 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BENTON...MOVING EAST AT 40 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... SW LITTLE ROCK... NORTH LITTLE ROCK... DWNTWN LITTLE ROCK... LITTLE ROCK ARPT... BRYANT... BENTON... WRIGHTSVILLE... SWEET HOME... SHANNON HILLS... OTTER CREEK... MABELVALE... LAKEWOOD... IRONTON... HURRICANE LAKE... HASKELL... GEYER SPRINGS... ESTES... ARGENTA... THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 112 AND 142. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 152 AND 156. THIS INCLUDES INTERSTATE 430 BETWEEN MILE MARKERS 1 AND 6. THIS INCLUDES INTERSTATE 440 BETWEEN MILE MARKERS 1 AND 5. THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 1 AND 12. THIS INCLUDES INTERSTATE 630 BETWEEN MILE MARKERS 1 AND 7. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3481 9223 3457 9210 3446 9262 3465 9277 TIME...MOT...LOC 1316Z 252DEG 35KT 3458 9254 58
The Little Rock radar (KLZK), 33 km away, was scanning. The volume nearest the first event began at 13:13 UTC.
7 hail. Local standard time, as filed.
Hail the size of pennies fell at Interstate 30 and Alcoa Rd.
Hail the size of nickels fell on Old Troy Rd.
Hail the size of quarters fell on Arkansas 4.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, March 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 429635, 429636, 429637, 429639, 429640, 429641, 429643.